# SDR IK82002F00000

- Difficulty date: February 2, 2002
- Submitted: March 11, 2002
- Operation: Air carrier
- Aircraft: N8808Y
- Make and model: Piper PA-30
- Aircraft serial: 301965
- Engine: Lyc IO320B1A
- System (JASC): 7714 · Engine RPM Indicating System
- Part: Drive Unit
- Part number: 78368
- Condition: Sheared
- Location: Tachometer
- Part time: 2,053 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHEN CASE WAS REMOVED PN 78368 ON TACH DRIVE WAS FOUND TO BE SHEARED.  IF ACCY CASE HAD NOT BEEN REMOVED AT THIS TIME, WE WOULD HAVE HAD A MAJOR FAILURE OF LT ENGINE.  HALF OF THE ROLL PINS WERE SHEARED AND FLOATING INSIDE TACH RING ON END OF CAMSHAFT. NEW REPLACEMENT PART IS MADE OF STAINLESS STEEL, WITH SOLID PIN INSTALLED, INSTEAD OF COMMON ROLL PIN .1875 X 2.33 PIN.  THIS SHOULD BE LOOKED AT TBO, IF THE OIL PUMP HAD NOT COME UP FOR INSPECTION THEN THIS WOULD HAVE NOT HAVE BEEN FOUND UNTIL ENGINE FAILURE.  DUE TO A COMPLETE TOP 300 HOURS PREVIOUSLY, HAD DECIDED TO GO BEYOND TBO.  OIL PUMP SAVED THE ENGINE.
